Alert archive / Missouri / Tornado Warnings in 2021
Tornado Warning 35, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Dec 10, 2021, 7:26 PM CST for Barry County, Christian County, Stone County, Missouri. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2021, 7:26 PM CST (01:26 UTC)
- Expired
- Dec 10, 2021, 8:00 PM CST
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Barry County, MO, Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 7:49 PM CST | TSTM WND GST 58 | Highlandville, MO | DIME SIZE HAIL WAS ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 5:17 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.4
The text
As transmitted.
740
WFUS53 KSGF 110126
TORSGF
MOC009-043-209-110200-
/O.NEW.KSGF.TO.W.0035.211211T0126Z-211211T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
726 PM CST Fri Dec 10 2021
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Southwestern Christian County in southwestern Missouri...
Northern Stone County in southwestern Missouri...
East central Barry County in southwestern Missouri...
* Until 800 PM CST.
* At 726 PM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Galena, or 13 miles northwest of
Kimberling City, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Table Rock Lake... Crane...
Highlandville... Galena...
Mccord Bend... Hurley...
Spokane... Jenkins...
Ponce de Leon... Cape Fair...
Wheelerville... Elsey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3668 9369 3678 9371 3700 9353 3699 9327
3682 9329 3682 9331 3678 9331
TIME...MOT...LOC 0126Z 236DEG 49KT 3675 9363
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Perez2 follow-up statements
420
WWUS53 KSGF 110135
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
735 PM CST Fri Dec 10 2021
MOC009-110145-
/O.CAN.KSGF.TO.W.0035.000000T0000Z-211211T0200Z/
Barry MO-
735 PM CST Fri Dec 10 2021
...THE TORNADO WARNING FOR EAST CENTRAL BARRY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Missouri.
LAT...LON 3674 9355 3682 9354 3688 9353 3699 9327
3682 9329 3682 9331 3678 9331
TIME...MOT...LOC 0135Z 238DEG 51KT 3681 9346
$$
MOC043-209-110200-
/O.CON.KSGF.TO.W.0035.000000T0000Z-211211T0200Z/
Christian MO-Stone MO-
735 PM CST Fri Dec 10 2021
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTH
CENTRAL CHRISTIAN AND NORTHERN STONE COUNTIES...
At 735 PM CST, a severe thunderstorm capable of producing a tornado
was located over Galena, or 11 miles north of Kimberling City, moving
northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Highlandville... Galena...
Mccord Bend... Spokane...
Ponce de Leon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3674 9355 3682 9354 3688 9353 3699 9327
3682 9329 3682 9331 3678 9331
TIME...MOT...LOC 0135Z 238DEG 51KT 3681 9346
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Perez250
WWUS53 KSGF 110153
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
753 PM CST Fri Dec 10 2021
MOC043-209-110203-
/O.EXP.KSGF.TO.W.0035.000000T0000Z-211211T0200Z/
Christian MO-Stone MO-
753 PM CST Fri Dec 10 2021
...THE TORNADO WARNING FOR SOUTH CENTRAL CHRISTIAN AND NORTHERN STONE
COUNTIES WILL EXPIRE AT 800 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Missouri.
LAT...LON 3674 9355 3682 9354 3688 9353 3699 9327
3682 9329 3682 9331 3678 9331
TIME...MOT...LOC 0153Z 236DEG 49KT 3695 9321
$$
PerezWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Dec 10, 5:44 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Dec 10, 5:44 PM CST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 544 PM CST Fri Dec 10 2021 ...AVIATION UPDATE... Key Messages: 1. Near record highs expected this afternoon. 2. Severe storms possible east of Hwy 65 this afternoon and evening. 3. Elevated fire weather conditions likely Saturday and Sunday. 4. More record warmth possible next week. .SHORT TERM...(This evening through Saturday) Issued at 240 PM CST Fri Dec 10 2021 Surface low pressure is currently located across Kansas this afternoon. Ahead of the low the pressure gradient has tightened across the region. As a result gusty southerly winds are occurring across the area. Wind gusts up to 30 to 40 mph will occur at times this afternoon into this evening. The gusty southerly winds are also ushering increased moisture and a warm air mass into the area. Temperatures are currently in the upper 60s to the lower 70s this afternoon. These warm temperature for mid December are near record highs for today. Please see the Climate section below for more details on record highs for the area. Instability is also increasing across there area, especially across south central Missouri. As an upper level trough moves across the Plains a cold front will move east into the area. The front will move into the area from west to east during the evening hours. Ahead of the front for locations east of Highway 65 MLCAPE values are around 1000 J/kg and cap is weakening. Instability will continue to increase across the eastern Ozarks this afternoon and evening. Lift is starting to overspread the region ahead of the approaching trough. Showers have developed across portions of western MO ahead. Less instability and more of a cap has so far prevented any storms. As this lift moves east into the better instability and less caped air mass, scattered storms will likely start to develop in the next couple hours. Coverage will likely be more limited as there is still a cap and the lift on the front is still in Kansas. But still their there will be enough lift and instability and a weak enough cap for scattered storms development in the 3 to 5 PM timeframe. Strong shear is in place, and with these storms being scattered in nature, the storm mode will like be supercells. These storms will move east across the area. As the front moves east into the area, additional storms are expected to develop again east of highway 65 during the evening hours. The front and storms will move out of much of the area by midnight, but a few lingering showers/storms will be possible into the overnight hours across the far eastern portions of the forecast area. Locations east of Highway 65 will see the potential for severe weather this afternoon and evening. The greatest potential will however be closer to Highway 63 on to the east where instability and low level wind shear will be the greatest. Damaging winds, large hail up to the size of golf balls and a few tornadoes are possible...including the potential for strong tornadoes along and east of Highway 63. Again locations east of Highway 63 and south of I-44 will see the highest severe potential this afternoon and evening. Behind the front winds will switch to the west northwest and a cooler and drier air mass will into the area tonight into Saturday. Gusty northerly winds will occur overnight into Saturday, as gusts up to 30 mph will be possible at times. Lows tonight will drop into the lower 30s tonight. Highs Saturday will only warm into the middle to upper 40s. A much drier air mass will move into the area on Saturday and when combined with gusty northerly winds could lead some elevated fire weather conditions across the region. The cooler conditions will keep humidity values from getting too low. .LONG TERM...(Saturday Night through Friday) Issued at 240 PM CST Fri Dec 10 2021 A warming trend will begin Sunday and continue into next week as the surface high and colder air mass moves off to the east and an upper level ridge builds towards the region. Highs will warm into the 50s and may approach the 60s on Sunday. The air mass will remain in place as moisture return will be slow with the surface high slowly moving off to the east. As a result Sunday afternoon humidity values are expected to drop into the 20 to 30 prevent range. Winds appear to remain a little low for Red Flag conditions, however widespread elevated fire weather conditions will occur across the region on Sunday. Fuel conditions will remain dry as we are not expected much in the way of widespread rainfall today as storms remain scattered in nature. AS a result fires will have the potential to develop and spread Sunday afternoon. As the ridge moves east temperatures will continue to warm during the early and middle of next week. Ensemble models are in good agreement in well above normal temperatures for the next week as high in the 70s are once again possible. Ensemble models are continue to show the potential for rain during the end of next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 537 PM CST Fri Dec 10 2021 Storms have developed rapidly across the area, with KSGF most favored for thunderstorms over the next few hours. Some storms will be strong to severe with all modes of severe weather possible. A cold front will sweep through later this evening into early tonight, bringing gusty northwest winds into Saturday. && .CLIMATE... Here are some record highs for Today: Springfield....72 degrees set in 2020 Joplin.........75 degrees set in 2020 West Plains....73 degrees set in 2020 Vichy/Rolla....71 degrees set in 2020 && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Titus CLIMATE...Schwartz
Hazardous weather outlook, Dec 10, 11:36 AM CST, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1136 AM CST Fri Dec 10 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1136 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Limited hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Southerly wind gusts up to 40 mph will continue through evening. Then gusty west to northwesterly winds will occur late this evening into Saturday morning. Strong to severe storms are expected to develop this afternoon and evening across locations east of Highway 65 and especially east of Highway 63. Scattered storms will develop during the late afternoon hours and additional storms will develop this evening as a cold front sweeps through the area. Damaging winds, large hail up to the size of golf balls and a few tornadoes are possible...including the potential for strong tornadoes along and east of Highway 63. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated fire weather conditions will occur on Saturday through Monday, especially on Sunday, as low humidity combines with gusty winds. Gusty winds will develop again during the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening for locations east of Highway 65. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Dec 10, 6:14 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 2 W GALLOWAY 37.14N 93.27W
12/10/2021 E60 MPH GREENE MO AMATEUR RADIO
TIME ESTIMATED FROM RADAR.
&&
TITUSLocal storm report, Dec 10, 6:30 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 4 SE GLIDEWELL 37.26N 93.27W
12/10/2021 GREENE MO EMERGENCY MNGR
2 UTILITY POLES SNAPPED. TIME ESTIMATED FROM
RADAR.
&&
TITUSLocal storm report, Dec 10, 6:57 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 S RICHLAND 37.82N 92.40W
12/10/2021 PULASKI MO LAW ENFORCEMENT
TREES DOWN FROM SOUTH OF RICHLAND TO SOUTH
OF CROCKER.
&&
SRLocal storm report, Dec 10, 6:59 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL EVERTON 37.34N 93.70W
12/10/2021 E1.75 INCH DADE MO PUBLIC
&&
SRLocal storm report, Dec 10, 7:02 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND GST 2 NW VICHY 38.13N 91.78W
12/10/2021 M58 MPH MARIES MO PUBLIC
MEASURED AT THE KVIH ASOS.
&&
SRLocal storm report, Dec 10, 7:15 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL EUDORA 37.49N 93.54W
12/10/2021 E0.88 INCH POLK MO EMERGENCY MNGR
&&
SRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 6:10 PM CST | Severe Thunderstorm Warning | SGF | Maries, Miller | 35 min |
| Dec 10, 6:19 PM CST | Severe Thunderstorm Warning | SGF | Maries, Miller | 26 min |
| Dec 10, 6:21 PM CST | Tornado Warning | SGF | Laclede, Pulaski, Texas, Wright | 39 min |
| Dec 10, 6:22 PM CST | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 38 min |
| Dec 10, 6:25 PM CST | Tornado Warning | SGF | Maries, Phelps, Pulaski | 35 min |
| Dec 10, 6:27 PM CST | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 26 min |
| Dec 10, 6:44 PM CST | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Lawrence, Polk | 46 min |
| Dec 10, 6:48 PM CST | Tornado Warning | SGF | Maries, Phelps | 15 min |
| Dec 10, 6:49 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 56 min |
| Dec 10, 7:04 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 41 min |
| Dec 10, 7:11 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 49 min |
| Dec 10, 7:14 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 46 min |
| Dec 10, 7:37 PM CST | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 38 min |
| Dec 10, 7:37 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Miller, Polk, Pulaski | 53 min |
| Dec 10, 7:39 PM CST | Tornado Warning | SGF | Christian, Stone, Taney | 36 min |
| Dec 10, 7:45 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 45 min |
| Dec 10, 7:54 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster | 36 min |
| Dec 10, 7:58 PM CST | Tornado Warning | SGF | Christian, Douglas, Ozark, Taney | 47 min |
| Dec 10, 8:07 PM CST | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski | 47 min |
| Dec 10, 8:24 PM CST | Tornado Warning | SGF | Douglas, Texas, Wright | 18 min |
| Dec 10, 8:41 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 34 min |
| Dec 10, 9:10 PM CST | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 35 min |
| Dec 10, 9:59 PM CST | Severe Thunderstorm Warning | SGF | Shannon | 31 min |
Nearby
Tornado Warnings in Missouri, 2021Every tornado warning in 2021Tornadoes in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.